Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


BP cannot be controlled
Jan 24, 2006

My doctors and I have been trying to control my BP since I was diagnosed in '98. I am seeing a nephrologist who has me taking almost 9 pills a day just for BP. I am taking Sustiva and Epzicom. My BP meds are Coreg 2 x's a day 25mg, Norvasc 2 x's a day 10mg, Avalide once a day 12.5mg, Accupril 2 x's a day 40mg and until recently Clonidine 2 x's a day 0.1mg. I'm tired of taking all these meds and my BP is still on average 137/100. I am African American. I'm worried about having a stroke, but I eat right and excercise 4 x's a week. What should I do? Should I tell my HIV doctor to consider changing my meds since my BP was normal before I started my regimine?

Response from Dr. Henry

I have not seen data that links either Sustiva or Epzicom to marked increases in blood pressure but there perhaps could be some genetic or individual predisposition. Hypertension itself can be a real challenge to treat in the general population independent of HIV-related issues. Epzicom seems particularly unlikely to trigger uncontrolled hypertension so maybe a trial switching the Sustiva to a suitable alternative (if one exists) could be considered on a trial basis though chances for that to help seem modest. KH



Previous
kaletra and joint pain?
Next
peripheral neuropathy - girly man

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement